Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 453, NWS Atlanta, GA

December 28, 2005Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 28, 2005, 4:14 PM EST for Troup County, Georgia. It was in force for 31 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 28, 2005, 4:14 PM EST (21:14 UTC)
Expired
Dec 28, 2005, 4:45 PM EST
In force
31 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Troup County, GA

The radar

The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 28, 4:20 PM ESTHAIL 1.75La Grange, GA
Dec 28, 4:30 PM ESTHAIL 2.75La Grange, GAPUBLIC REPORTED MANY WINDSHIELDS BROKEN BY BASEBALL SIZED HAIL.
Dec 28, 4:35 PM ESTHAIL 1La Grange, GAPARKING LOT AT PUBLIX COMPLETELY COVERED WITH QUARTER SIZE HAIL.
Dec 28, 4:35 PM ESTHAIL 1.75La Grange, GA
Dec 28, 4:35 PM ESTHAIL 1.75Mountville, GAPUBLIC REPORTED PEA TO GOLF BALL SIZE HAIL.
Dec 28, 4:40 PM ESTHAIL 1.75La Grange, GA
Dec 28, 4:45 PM ESTHAIL 1.75La Grange, GA
Dec 28, 4:50 PM ESTHAIL 2.5La Grange, GATENNIS BALL SIZE HAIL REPORTED ON THE NORTH SIDE OF DOWNTOWN LA GRANGE.
Dec 28, 4:54 PM ESTHAIL 1Hogansville, GAQUARTER SIZE HAIL REPORTED IN THE ST MARKS NEAR HOGANSVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 28, 1:40 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 282114
SVRFFC
GAC285-282145-
/O.NEW.KFFC.SV.W.0453.051228T2114Z-051228T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EST WED DEC 28 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 445 PM EST

* AT 413 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  WEST OF LA GRANGE...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOGANSVILLE AND HARRISONVILLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3310 8530 3289 8519 3281 8485 3323 8490

$$
1 follow-up statement
000 
WWUS52 KFFC 282135
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EST WED DEC 28 2005

GAC285-282145-
/O.CON.KFFC.SV.W.0453.000000T0000Z-051228T2145Z/
TROUP GA-
435 PM EST WED DEC 28 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EST
FOR NORTHEASTERN TROUP COUNTY...

AT 436 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZED 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR LA GRANGE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOUISE
AND MOUNTVILLE.

GOLF BALL SIZE HAIL WAS REPORTED IN LA GRANGE AT 435 PM EST BY THE 
PUBLIC. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST WEDNESDAY EVENING
FOR NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1000 PM EST WEDNESDAY EVENING FOR SOUTHEASTERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3311 8504 3297 8503 3298 8486 3318 8486

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 2:32 PM EST, 1 hour 42 minutes earlier.

Area forecast discussion, Dec 28, 2:32 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EST WED DEC 28 2005

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
CURRENT CONVECTION AHEAD OF THE COLD FRONT WHICH IS MOVING ACROSS
CENTRAL AL. THIS IS EXPECTED TO BE INTO NORTHWEST GA BY 8 PM AND
OUT OF THE CWA BY 12Z THU. ALL PRECIP WILL REMAIN ALONG AND AHEAD
OF THE FRONT. GFS DID NOT GET INTO OUR SYSTEM IN TIME FOR THIS
FORECAST PACKAGE...HOWEVER ETA APPEARS TO BE DOING A PRETTY GOOD
JOB. NEXT SYSTEM WILL MOVE INTO THE CWA FRIDAY NIGHT AND SATURDAY.
ETA IS WEAKER AND DRIER THAN THE PREVIOUS RUN OF THE GFS ALTHOUGH
THE MET DATA SUGGEST OTHERWISE. WILL KEEP HIGH CHANCE POPS FOR
FRIDAY NIGHT. AS FOR TEMPS...MUCH COOLER THURSDAY WITH A STRONG
NORTHWEST FLOW...THEN A DECENT REBOUND ON FRIDAY AHEAD OF THE NEXT SYSTEM.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
PREVIOUS RUN OF THE GFS CONTINUES WITH ONE SYSTEM AFTER ANOTHER
COMING ONSHORE ON THE PACIFIC COAST AND MOVING RAPIDLY ACROSS THE
U.S. THIS WILL ALSO KEEP GEORGIAS SOURCE OF AIR MARITIME AND NOT
POLAR WHICH MEANS VERY MILD TEMPS FOR THIS TIME OF YEAR THROUGH
DAY 7. IT ALSO MEANS EACH SYSTEM WILL HAVE THE POTENTIAL TO
PRODUCE THUNDERSTORMS. FIRST SYSTEM WILL MOVE ACROSS THE CWA
SATURDAY AND INTO SATURDAY EVENING. THIS APPEARS TO BE RATHER WEAK
WITH THE SURFACE LOW IN THE NORTHERN MISSISSIPPI VALLEY AND H5 LOW
ALSO IN THE NORTHERN MISSISSIPPI VALLEY. THE NEXT SYSTEM AFFECTS
US LATE SUNDAY AND INTO MONDAY. THIS APPEARS TO BE RATHER STRONG
WITH THE SURFACE AND H5 LOW IN THE MID MISSISSIPPI VALLEY. THIS
SYSTEM ALSO DRAWS SOME ATLANTIC MOISTURE OVER GEORGIA AT THE ONSET
SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         41  51  34  59 /  20   5   5   5
ATHENS          42  53  32  59 /  70   5   5   5
GAINESVILLE     41  51  33  57 /  40   5   5   5
ROME            42  55  30  61 /  20   5   5   5
COLUMBUS        44  58  35  63 /  20   0   5   5
MACON           44  56  31  61 /  60   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Dec 28, 4:10 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
410 PM EST WED DEC 28 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
410 PM EST WED DEC 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED TORNADOES POSSIBLE THIS AFTERNOON AND EARLY EVENING
PARTS OF NORTH AND CENTRAL GEORGIA...
...TORNADO WATCH FOR MUCH OF NORTH AND CENTRAL GEORGIA UNTIL 10 PM...

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH NORTHWEST GEORGIA THIS EVENING...AND
THROUGH CENTRAL GEORGIA AROUND MIDNIGHT. SOUTHERLY WINDS WILL BRING
INCREASING MOISTURE ACROSS NORTH AND CENTRAL GEORGIA TODAY.

.PRIMARY HAZARD...
THE PRIMARY HAZARDS WILL BE TORNADOES...LARGE HAIL...DAMAGING
WINDS...AND CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
MOISTURE WILL CONTINUE TO INCREASE ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON. THIS WILL HELP TO DESTABILIZE THE AIR OVER
GEORGIA. LIFTED INDEX VALUES SHOULD RANGE FROM MINUS 2 TO MINUS
4 THIS AFTERNOON WITH CAPES AROUND 1000. THE MOST FAVORED AREA FOR
THUNDERSTORM DEVELOPMENT SHOULD BE ALONG AND SOUTH OF A LINE FROM
CEDARTOWN...TO ATHENS. SOME OF THESE STORMS COULD CONTAIN LARGE HAIL
AND DAMAGING WINDS. ALONG AND SOUTH OF A LINE FROM LAGRANGE...TO
FORSYTH...TO WARRENTON HELICITY VALUES WILL BE SUFFICIENT TO PRODUCE
ISOLATED TORNADOES IN THE STRONGER STORMS. A TORNADO WATCH IS IN
EFFECT FOR MUCH OF NORTH AND CENTRAL GEORGIA UNTIL 10 PM.

.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED UNTIL 10 PM SOUTH OF A LINE FROM
CEDARTOWN...TO ATHENS...TO WASHINGTON.

.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS
WEATHER IS EXPECTED.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Dec 28, 1:00 PM EST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EST WED DEC 28 2005

GAZ090-091-102-281830-

100 PM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN STEWART...
CHATTAHOOCHEE AND MARION COUNTIES UNTIL 130 PM EST...

AT 1255 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF LOUVALE...MOVING NORTHEAST AT 40
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
STEWART...CHATTAHOOCHEE AND MARION COUNTIES. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 28, 1:04 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
104 PM EST WED DEC 28 2005

GAZ027-036-038-281830-

104 PM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN OGLETHORPE...CLARKE
AND MADISON COUNTIES UNTIL 130 PM EST...

AT 101 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WINTERVILLE...MOVING NORTHEAST AT 50 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OGLETHORPE...CLARKE AND MADISON COUNTIES. BRIEF HEAVY DOWNPOURS MAY
CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN
OR MOVE OUT OF THESE COUNTIES BY 130 PM EST.
Special weather statement, Dec 28, 2:34 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EST WED DEC 28 2005

GAZ069-079-282000-

234 PM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN TALBOT AND UPSON
COUNTIES UNTIL 300 PM EST...

AT 232 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOODLAND...MOVING EAST AT 45 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT AND UPSON COUNTIS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF
THE COUNTY BY 300 PM EST.

TDP
Special weather statement, Dec 28, 4:00 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EST WED DEC 28 2005

GAZ004-005-282130-

400 PM EST WED DEC 28 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN WHITFIELD AND
MURRAY COUNTIES UNTIL 430 PM EST...

AT 358 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF CARTERS. THE THUNDERSTORM
WAS MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD AND MURRAY COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Local storm report, Dec 28, 4:04 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             COLBERT                 34.04N 83.21W
12/28/2005  0.88 INCH        MADISON            GA   PUBLIC

            NICKEL HAIL COVERING THE GROUND.

0155 PM     HAIL             TAZEWELL                32.38N 84.44W
12/28/2005  1.00 INCH        MARION             GA   PUBLIC

            ONE INCH HAIL COVERING THE GROUND.

0240 PM     HAIL             NE FORT VALLEY          32.55N 83.89W
12/28/2005  1.00 INCH        PEACH              GA   PARK/FOREST SRVC

            GEORGIA FORESTRY COMMISSION REPORTED QUARTER SIZE HAIL A
            QUARTER MILE NE OF FORT VALLEY.

0305 PM     HAIL             WARNER ROBINS           32.61N 83.63W
12/28/2005  0.75 INCH        HOUSTON            GA   PUBLIC

            PUBLIC REPORTED DIME SIZE HAIL.

0309 PM     TORNADO          N PINEVIEW              32.11N 83.50W
12/28/2005                   WILCOX             GA   PUBLIC

            EMA REPORTED TORNADO ON THE GROUND.

0311 PM     HAIL             5 S AMERICUS            32.00N 84.23W
12/28/2005  1.00 INCH        SUMTER             GA   LAW ENFORCEMENT

            SUMTER COUNTY 911 REPORTED QUARTER SIZE HAIL ON HIGHWAY
            19...5 TO 10 MILES SOUTH OF AMERICUS.

0312 PM     HAIL             CENTERVILLE             32.63N 83.68W
12/28/2005  1.00 INCH        HOUSTON            GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL IN CENTERVILLE.

0326 PM     HAIL             5 N AMERICUS            32.14N 84.23W
12/28/2005  4.25 INCH        SUMTER             GA   LAW ENFORCEMENT

            SOFTBALL SIZED HAIL REPORTED 5 MILES NORTH OF AMERICUS ON
            HIGHWAY 19.

0332 PM     HAIL             AMERICUS                32.07N 84.23W
12/28/2005  1.75 INCH        SUMTER             GA   PUBLIC

            PUBLIC REPORTED GOLFBALL SIZE HAIL AT AMERICUS.

0335 PM     HAIL             DALTON                  34.77N 84.98W
12/28/2005  1.00 INCH        WHITFIELD          GA   EMERGENCY MNGR

            EMA RECEIVED REPORT FROM SPOTTER OF QUARTER AND DIME SIZE
            HAIL AT 101 FOREST HILL ROAD, DALTON.

&&

LEG
Local storm report, Dec 28, 4:05 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EST WED DEC 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             COLBERT                 34.04N 83.21W
12/28/2005  0.88 INCH        MADISON            GA   PUBLIC

            NICKEL HAIL COVERING THE GROUND.

0155 PM     HAIL             TAZEWELL                32.38N 84.44W
12/28/2005  1.00 INCH        MARION             GA   PUBLIC

            ONE INCH HAIL COVERING THE GROUND.

0240 PM     HAIL             NE FORT VALLEY          32.55N 83.89W
12/28/2005  1.00 INCH        PEACH              GA   PARK/FOREST SRVC

            GEORGIA FORESTRY COMMISSION REPORTED QUARTER SIZE HAIL A
            QUARTER MILE NE OF FORT VALLEY.

0305 PM     HAIL             WARNER ROBINS           32.61N 83.63W
12/28/2005  0.75 INCH        HOUSTON            GA   PUBLIC

            PUBLIC REPORTED DIME SIZE HAIL.

0311 PM     HAIL             5 S AMERICUS            32.00N 84.23W
12/28/2005  1.00 INCH        SUMTER             GA   LAW ENFORCEMENT

            SUMTER COUNTY 911 REPORTED QUARTER SIZE HAIL ON HIGHWAY
            19...5 TO 10 MILES SOUTH OF AMERICUS.

0312 PM     HAIL             CENTERVILLE             32.63N 83.68W
12/28/2005  1.00 INCH        HOUSTON            GA   PUBLIC

            PUBLIC REPORTED QUARTER SIZE HAIL IN CENTERVILLE.

0326 PM     HAIL             5 N AMERICUS            32.14N 84.23W
12/28/2005  4.25 INCH        SUMTER             GA   LAW ENFORCEMENT

            SOFTBALL SIZED HAIL REPORTED 5 MILES NORTH OF AMERICUS ON
            HIGHWAY 19.

0332 PM     HAIL             AMERICUS                32.07N 84.23W
12/28/2005  1.75 INCH        SUMTER             GA   PUBLIC

            PUBLIC REPORTED GOLFBALL SIZE HAIL AT AMERICUS.

0335 PM     HAIL             DALTON                  34.77N 84.98W
12/28/2005  1.00 INCH        WHITFIELD          GA   EMERGENCY MNGR

            EMA RECEIVED REPORT FROM SPOTTER OF QUARTER AND DIME SIZE
            HAIL AT 101 FOREST HILL ROAD, DALTON.

0359 PM     TORNADO          N PINEVIEW              32.11N 83.50W
12/28/2005                   WILCOX             GA   PUBLIC

            EMA REPORTED TORNADO ON THE GROUND.

&&

LEG

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 1:25 PM ESTSevere Thunderstorm WarningFFCMadison20 min
Dec 28, 1:29 PM ESTSevere Thunderstorm WarningFFCChattahoochee, Marion31 min
Dec 28, 1:42 PM ESTTornado WarningFFCMarion18 min
Dec 28, 1:53 PM ESTTornado WarningFFCTaylor37 min
Dec 28, 2:01 PM ESTTornado WarningFFCChattahoochee, Stewart29 min
Dec 28, 2:17 PM ESTTornado WarningFFCCrawford, Macon, Peach28 min
Dec 28, 2:28 PM ESTTornado WarningFFCChattahoochee, Marion, Stewart32 min
Dec 28, 2:45 PM ESTTornado WarningFFCHouston, Peach, Twiggs30 min
Dec 28, 2:49 PM ESTSevere Thunderstorm WarningFFCSumter, Webster26 min
Dec 28, 2:59 PM ESTSevere Thunderstorm WarningFFCCrisp, Dooly46 min
Dec 28, 3:00 PM ESTSevere Thunderstorm WarningFFCBleckley, Pulaski30 min
Dec 28, 3:03 PM ESTSevere Thunderstorm WarningFFCMacon, Schley27 min
Dec 28, 3:12 PM ESTSevere Thunderstorm WarningFFCBleckley, Laurens33 min
Dec 28, 3:14 PM ESTTornado WarningFFCSumter31 min
Dec 28, 3:16 PM ESTTornado WarningFFCDooly, Pulaski29 min
Dec 28, 3:21 PM ESTSevere Thunderstorm WarningFFCHouston, Peach, Twiggs, Wilkinson24 min
Dec 28, 3:26 PM ESTSevere Thunderstorm WarningFFCJones, Monroe34 min
Dec 28, 3:33 PM ESTSevere Thunderstorm WarningFFCMacon, Schley, Sumter27 min
Dec 28, 3:40 PM ESTSevere Thunderstorm WarningFFCHouston, Twiggs, Wilkinson50 min
Dec 28, 3:42 PM ESTTornado WarningFFCBleckley, Dodge, Pulaski33 min
Dec 28, 3:44 PM ESTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington46 min
Dec 28, 3:48 PM ESTSevere Thunderstorm WarningFFCJasper, Morgan, Newton27 min
Dec 28, 3:53 PM ESTSevere Thunderstorm WarningFFCJones, Monroe37 min
Dec 28, 4:00 PM ESTSevere Thunderstorm WarningFFCCrisp, Dooly, Wilcox30 min
Dec 28, 4:10 PM ESTTornado WarningFFCDodge, Laurens, Pulaski35 min
Dec 28, 4:11 PM ESTTornado WarningFFCJohnson, Laurens34 min
Dec 28, 4:21 PM ESTSevere Thunderstorm WarningFFCStewart24 min
Dec 28, 4:26 PM ESTSevere Thunderstorm WarningFFCBleckley, Pulaski34 min
Dec 28, 4:27 PM ESTSevere Thunderstorm WarningFFCWilcox33 min
Dec 28, 4:28 PM ESTSevere Thunderstorm WarningFFCTalbot32 min
Dec 28, 4:29 PM ESTSevere Thunderstorm WarningFFCWashington, Wilkinson31 min
Dec 28, 4:31 PM ESTTornado WarningFFCJefferson, Johnson29 min
Dec 28, 4:38 PM ESTTornado WarningFFCLaurens37 min
Dec 28, 4:40 PM ESTSevere Thunderstorm WarningFFCUpson35 min
Dec 28, 4:41 PM ESTTornado WarningFFCDodge, Pulaski, Wilcox34 min
Dec 28, 4:45 PM ESTSevere Thunderstorm WarningFFCMeriwether, Troup45 min
Dec 28, 4:57 PM ESTSevere Thunderstorm WarningFFCJefferson, Washington33 min
Dec 28, 5:11 PM ESTSevere Thunderstorm WarningFFCEmanuel, Treutlen34 min
Dec 28, 5:13 PM ESTTornado WarningFFCDodge, Laurens47 min
Dec 28, 5:29 PM ESTSevere Thunderstorm WarningFFCJefferson16 min
Dec 28, 5:45 PM ESTSevere Thunderstorm WarningFFCEmanuel30 min
Dec 28, 5:53 PM ESTTornado WarningFFCTreutlen23 min
Dec 28, 5:59 PM ESTSevere Thunderstorm WarningFFCJones31 min
Dec 28, 6:19 PM ESTSevere Thunderstorm WarningFFCEmanuel26 min
Dec 28, 6:26 PM ESTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson34 min
Dec 28, 6:34 PM ESTSevere Thunderstorm WarningFFCFannin28 min
Dec 28, 6:44 PM ESTSevere Thunderstorm WarningFFCTaylor31 min
Dec 28, 6:57 PM ESTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington48 min
Dec 28, 6:57 PM ESTSevere Thunderstorm WarningFFCPickens51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.